MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US UNIVERSAL PF STEM TRL 115 X 16; STEM TRIALS

DEPUY ORTHOPAEDICS INC US UNIVERSAL PF STEM TRL 115 X 16; STEM TRIALS
Model Number 96-6885
Medical Device Problem Codes Break (1069); Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/16/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4) depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported the scrub tech was having a hard time putting the stem extension on the tibial sleeve broach.After looking closer the surgeon noticed that both of the tabs were broke off.Another instrument was used to finish the case.While using the rachet screwdriver the surgeon noticed that the shaft of the handle was spinning inside of the shaft so they were unable to tighten the bolt in the tc3 femoral trial.Another instrument was used to finished the case.No surgical delay.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary no device associated with this report was received for examination.The investigation could not verify or draw any conclusions about the root cause of the reported event without the device to examine.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Device history lot a manufacturing record evaluation (mre), was not possible because the required lot code was not provided.This medwatch report was initially submitted on 9/23/2022.This report is being resubmitted as this report failed submission as a result of the electronic gateway.Please reference fda ticket (b)(4) for additional details.

Brand Name
UNIVERSAL PF STEM TRL 115 X 16
Common Device Name
STEM TRIALS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthpaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key15299278
Report Number1818910-2022-16716
Device Sequence Number16780403
Product Code LXH
UDI-Device Identifier10603295496519
UDI-Public10603295496519
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/23/2022
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number96-6885
Device Catalogue Number966885
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/16/2022
Supplement Date Received by Manufacturer09/14/2022
09/22/2022
Initial Report FDA Received Date08/25/2022
Supplement Report FDA Received Date09/15/2022
12/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexFemale